Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this heat advisory at Jun 8, 2021, 2:25 AM CDT for Starr County, Zapata County, Texas. It took effect at Jun 8, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 2:25 AM CDT (07:25 UTC)
- In effect from
- Jun 8, 2021, 1:00 PM CDT
- Expired
- Jun 8, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3529 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -4.2
The text
As transmitted.
459 WWUS74 KBRO 080725 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 225 AM CDT Tue Jun 8 2021 TXZ248-252-081530- /O.NEW.KBRO.HT.Y.0003.210608T1800Z-210609T0100Z/ Zapata-Starr- Including the cities of Zapata, Rio Grande City, and Roma 225 AM CDT Tue Jun 8 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 115 expected. * WHERE...Zapata and Starr Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
009 WWUS74 KBRO 081451 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 951 AM CDT Tue Jun 8 2021 TXZ248-252-090100- /O.CON.KBRO.HT.Y.0003.210608T1800Z-210609T0100Z/ Zapata-Starr- Including the cities of Zapata, Rio Grande City, and Roma 951 AM CDT Tue Jun 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 115 expected. * WHERE...Zapata and Starr Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
895 WWUS74 KBRO 090104 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 804 PM CDT Tue Jun 8 2021 TXZ248-252-090215- /O.EXP.KBRO.HT.Y.0003.000000T0000Z-210609T0100Z/ Zapata-Starr- Including the cities of Zapata, Rio Grande City, and Roma 804 PM CDT Tue Jun 8 2021 ...HEAT ADVISORY HAS EXPIRED... Surface observations suggest that heat index values are decreasing within Zapata County and Starr County. Therefore, the Heat Advisory in those counties has been allowed to expire. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jun 8, 1:12 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 8, 1:12 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
112 AM CDT Tue Jun 8 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...IR satl imagery and surface obs indicate that a pretty
good area of MVFR cld decks across the eastern half of Deep South
TX. Expect these clds to persist on for the rest of the ovenight
hours impacting all three of the RGV airports. These lower
ceilings will get mixed out with the increasing daytime heating
and breezy southerly low level winds allowing for VFR conditions
to prevail later this morning into this afternoon.
&&
.PREV DISCUSSION... /issued 604 PM CDT Mon Jun 7 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Breezy to windy at the TAF sites with low clouds and
MVFR ceilings at BRO. SSE winds will slowly decrease through
tonight but will remain at least moderate to breezy. Guidance
suggests MVFR ceilings building in late tonight through mid to
late Tuesday morning. The synoptic pattern will continue with
lower upstream pressure against Gulf high pressure on Tuesday with
a similar "windy" day at the regional airports.
PREV DISCUSSION... /issued 301 PM CDT Mon Jun 7 2021/
SHORT TERM (Tonight through Tuesday Night)...
As mentioned previously...the main story is the development of
the classic "La Canicula" pattern over the next few days,
featuring a strengthening 500 mb ridge centered near the Texas Big
Bend/Coahuila Mexico region by Tuesday and continuing thruogh
Tuesday night. This will lock in subsidence and rain-free weather,
while more typical "Valley Wind Machine" south/southeast flow at
the surface keeps pumping in sweltering humidity. 1000-850 and
1000-500 mb thickness profiles suggest status quo for daytime
temperatures, right at the new seasonal normals (mid 90s east to
lower 100s Rio Grande Plains) but with fresh southerlies
overnight, expect lows to remain a few degrees above average,
upper 70s to lower 80s vs. mid to upper 70s.
As for hazards...current heat advisory working out right in line,
especially near the Rio Grande. Zapata has reach 112, and Falcon
Lake is over that as well. Jim Hogg may be a touch drier, though
will be close across the south (observation at Rancho Los Comitas
along the border with Starr)have reached 110. For Tuesday, looks
like more of the same - though with low level moisture drying out,
looks to be closer to the 110-113 range. Will probably need another
heat advisory (for 111 or higher for two hours or more) in these
areas again Tuesday.
For the coast...currents and surf will continue to run into the
danger zone, but intensity may dip to moderate as the day wears on
and gradient begins to weaken. Primary current is longshore
(southeast to northwest) but embedded rips are present as well. With
increased summer crowds may need to reissue the rip current
statement as well.
LONG TERM (Wednesday through Monday)...
A mid/upper subtropical ridge of high pressure centered across W TX
and the Mexican state of Chihuahua will dominate our weather through
most of the extended period. The net result will be to maintain a
subsident and dry airmass across the CWA. Temps will be close to
climatologoy for a change. Heat advisories will likely continue for
Zapata and Starr counties on Wednesday and perhaps into Thursday.
Lowering dewpoints should preclude heat advisories beyond Thursday.
Rain chances will increase slightly by the end of the period on
Monday. This will be due to the mid/upper ridge of pressure
retrograding enough to allow some moisture advection from the
northeast. An inverted mid/upper trough axis across the W Gulf will
keep the better moisture east of this feature. So for now, will
only go with slight chance POPs for the CWA on Monday.
NHC has continued to mention a low probability of tropical
development in the Southwest Caribbean Sea late in the week. There
are some indications that this system could eventually emerge into
the Bay of Campeche towards the end of the forecast period. For
now, we will continue to monitor as it is far too early to latch
onto deterministic solutions.
MARINE (Wednesday through Monday)...
Afternoon winds showing a bit of a diurnal/marine layer trend
this afternoon, with wind speeds closer to caution levels over the
Gulf but solidly in advisory across the Laguna Madre. The trick
tonight will be whether speeds can hold up a bit later over Laguna
Madre (i.e. 10 pm or later) and if Gulf winds can stay up over 20
knots with the typical overnight rise. For now, no changes to the
hazards disposition but will reevaluate this evening.
Otherwise, with gradient slackening a bit Tuesday and Tuesday night
winds will begin to do likewise...and seas will drop closer to 4 to
5 feet toward the end of the period.
The overall gradient is expected to slowly weaken throughout the
period. The net result will be a gradual subsiding of seas and
diminishing winds, especially over the weekend into Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 91 80 90 77 / 0 0 0 0
BROWNSVILLE 92 81 92 78 / 0 0 0 0
HARLINGEN 94 80 94 77 / 0 0 0 0
MCALLEN 97 80 96 77 / 0 0 0 0
RIO GRANDE CITY 102 77 101 75 / 0 0 0 0
SOUTH PADRE ISLAND 86 80 84 79 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 AM CDT early this morning for
GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60-Speece
Long Term/Upper Air...55-AdamsHazardous weather outlook, Jun 7, 8:41 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 841 PM CDT Mon Jun 7 2021 TXZ248>257-351-353-090000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 841 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches Tuesday through Friday. Heat Advisories are possible over the western portion of Deep South Texas and the Rio Grande Valley on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-090000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 841 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 3 AM CDT Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional Small Craft Advisories are possible along the Lower Texas Coast on Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:45 AM CDT | Rip Current Statement | BRO | Kenedy | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.